Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I'm using tazorac. My dermatologist prescribed it to me back in April 2003. The first two weeks were hell for me because it would dry out my skin and make it red. After a month, I was about 95% clear, but I had a ton of red marks . It took about 4 months for the red marks to fade away. Recently, I just had a huge breakout and I had to see the derm again. He prescribed me tazorac again, but after three weeks of using it with tetracyclin, I didn't notice any improvement. I think that my face became resistant to it. I'm going to meet up with the same derm to get my prescription for accutane, because when I met with him in April, he gave me a choice whether or not to take accutane. I just hope that this is the last medication i ever have to take for my acne.

Share this post


Link to post
Share on other sites

Only apply it at night and make sure you don't put like a whole bunch on the areas where the acne occurs. Only use pea size amounts. If you put a whole lot of it on your face, it will dry your skin out and make it really red and irritated. Also, make sure you apply on your face a oil-free mouisterizer in the morning. When I started using tazorac, I had light-moderate acne. It took about 3 weeks for me that I noticed that the medicine was working.

Share this post


Link to post
Share on other sites

I've been on Tazorac for several months, and it has worked miracles for me. I had moderate acne, mostly hormonal, and now I will get 1-2 pimples around "that time of the month", as opposed to 1-2 pimples per week and more around PMS.

BTW, because it is a vitamin A derivative, and not anti-bacterial, it is impossible for you to become to become resistant to it. Be patient, and remember, the dermatologist went through medical school, and we haven't, so don't jump to conclusions.

Share this post


Link to post
Share on other sites

Oy, Tulipa, I just read your signature. You really think you're entitled to be "worshipped" and "catered to"? Please tell me you're either really young, or kidding. There's nothing more irritating than women who think they deserve to be treated like queens because they happened to be born with a vagina.

Share this post


Link to post
Share on other sites

I've been in enough relationships (notice I said relationships, not flings or hook ups) where I was the giver, provider, nurturer, forgiver, and depended on just because I seem to have a wonderful ability to attract unhealthy, co-dependent individuals. I'm tired of taking care of someone, and now I want to be the one to be listened to, to have someone there for ME.

It's happned to my mom and a good friend of mine, where we are the ones supporting someone, whether it be financially or emotionally.

I'm tired of it, and I'm not going to settle for someone unless they are willing to treat me as I treat those that I love.

It has little to do with simply being "born with a vagina", and more with demanding equal emotional support, you are a woman or a man.

Jenn

Share this post


Link to post
Share on other sites

tazorac blew for me. I was on it for about 7 weeks. I broke out like never before, i would start to see results then BAM! break out again. I started to see some results around the 7 week area but i was soo fed up with it i decided to go on accutane. I never had moderate acne, mild at most but tazorac gave me moderate acne and foreced me onto accutane i feel. But its ok because of my bad breakout from tazorac im on my 3rd week with accutane and have only gotten better, it really forced all that stuff out of my system.

Share this post


Link to post
Share on other sites

Tulipa:

Everything you're saying is valid, but it in no way reflects what I was criticizing. You said women deserve to be "catered to" and "worshipped" just for being...well, a woman. I am a woman, and NO ONE has the obligation to cater to my needs or worship me. Demanding respect is one thing; demanding preferential treatment because of your gender is laughable.

Not to get off the acne subject, sorry guys!

Share this post


Link to post
Share on other sites

i was on tazorac with clindamycin as well... the tazorac made my face red and very oily and it seemed to keep the breakouts down but the redmarks were still present and the oilyness as well

Share this post


Link to post
Share on other sites

If Tazorac made you red, maybe you weren't putting on sunblock. I don't think it's job is to stop oiliness, but yeah, when you put in on at night before you go to bed, then it wont matter if it made your skin look oilier. The only bad thing about most acne medicine, including differin, retin a, and tazorac, is that you do break out more at the beginning. Differin didn't work nearly half as well as tazorac does, but then again, everyone is different.

Jenn

Share this post


Link to post
Share on other sites

i'M 14 AND am taking tzrac with cindamycin as well, and It seems to be working for me. I use to get very dry and peely but now I apply stuff called cortaid to make that dryness go away. Try it, it works wonders.

Share this post


Link to post
Share on other sites

Sorry for the long time before I could reply, but anyways you could buy cortaid at any drugstore, Apply it 2 times a day its great.

Share this post


Link to post
Share on other sites

Edited;

Hydrocortisone products shouldn't be used for long periods.

As tempting as it is to use all the time, don't. Prolonged use can destroy collagen in the skin and cause skin fragility. The daily use of a very high potency topical steroid should not exceed 2 consecutive weeks.

Also,it's a bad idea to use hydrocortisone products at the same time as certain topical antibiotics.

Topical steroids should be used immediately after a bath or a soak to increase its uptake by the skin, and should NOT be used more than twice a day...and certainly not for the reason you're using it for...

Which is disappointing, cause it works so well.

Share this post


Link to post
Share on other sites

People who use Tazorac..........

At night, do you wash your face, wait 20 minutes, apply Taz (moisturize in a bit)or do you wash, moisturize, wait 60 minutes, then apply Taz? I'm so confused about this.

Share this post


Link to post
Share on other sites

I've used Tazorac twice. Both times it has irritated my face, made my face red, and made things worse. The second time, things got to be a little better, but my face was so dry my derm told me to stop with it. If you're going to use Tazorac, have patience and put on a LITTLE AMOUNT!!! Don't overdue it. [-X

Share this post


Link to post
Share on other sites
Edited;

Hydrocortisone products shouldn't be used for long periods.

As tempting as it is to use all the time, don't. Prolonged use can destroy collagen in the skin and cause skin fragility. The daily use of a very high potency topical steroid should not exceed 2 consecutive weeks.

Also,it's a bad idea to use hydrocortisone products at the same time as certain topical antibiotics.

Topical steroids should be used immediately after a bath or a soak to increase its uptake by the skin, and should NOT be used more than twice a day...and certainly not for the reason you're using it for...

Which is disappointing, cause it works so well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×